Alert archive / Texas / Ice Storm Warnings in 2007

Ice Storm Warning 1, NWS Lubbock, TX

January 13, 200721 counties in Texas

NWS Lubbock, TX issued this ice storm warning at Jan 13, 2007, 2:50 AM CST for 21 counties in Texas. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 2:50 AM CST (08:50 UTC)
Expired
Jan 14, 2007, 3:06 PM CST
In force
36 hr
Issued by
NWS Lubbock, TX
All 21 counties

Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this ice storm warning went out at Jan 12, 3:31 PM CST, 11 hours 19 minutes earlier.

Area forecast discussion, Jan 12, 3:31 PM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CST FRI JAN 12 2007

.SHORT TERM...
LIGHT DRIZZLE/FREEZING DRIZZLE AND FOG IS BEING WIDELY REPORTED
ACROSS THE CWA THIS AFTN. BAND OF LIGHT TO MODERATE RAIN ACROSS THE
ROLLING PLAINS HAS SLOWLY SHIFTED EASTWARD...WITH THE WESTERN EDGE
STILL LOCATED ACROSS THE EASTERN PORTIONS OF STONEWALL AND KING
COUNTIES. BEHIND THE COLD FRONT...TEMPS HAVE STEADILY DROPPED TODAY
WITH WTXM OBS SHOWING JUST A FEW LOCATIONS STILL ABOVE FREEZING FROM
AROUND TAHOKA TO THE NM STATE LINE. WTXM 18Z SOUNDING OUT AT REESE
CENTER SHOWED A LARGE WARM NOSE BETWEEN 800 AND 700 MB WITH A VERY
SHALLOW SATURATED LAYER UNDERNEATH.

ALOFT...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER LOW STILL MOVING
SOUTHEAST THROUGH THE GREAT BASIN WITH A PRONOUNCED SHORTWAVE TROUGH
RAPIDLY APPROACHING WTX FROM NEW MX/NRN OLD MX.

REGIONAL PROFILERS SHOW THAT MID-LVL WINDS HAVE BACKED SLIGHTLY
AHEAD OF APPROACHING SHTWV TROUGH. THE LIFT FROM THE TROUGH SHOULD
SPREAD ACROSS WTX TONIGHT...12Z NAM SHOWS BEST H7 OMEGA AND H5-H3
DIV-Q LOCATED ACROSS THE WESTERN CWA. THE QG LIFT IS NOT PROGGED TO
BE OVERLY IMPRESSIVE THOUGH. ADDITIONALLY...ISENTROPIC FIELDS SHOW
30-40KT LOW-LVL FLOW PRODUCING WAA IN THE 295-310K LAYER OR SO
ACROSS WTX WHICH WILL LEAD TO SOME DEEP IF NOT STRONG LIFT. DESPITE
THE DEEP LIFT...FCST SOUNDINGS KEEP THE SATURATED LAYER FAIRLY
SHALLOW THROUGH SAT MORN WHICH ARGUES FOR THE MAJORITY OF THE PRECIP
TO STAY FZDZ OR LIGHT FZRA. THUS HAVE BACKED OFF SOMEWHAT IN THE
QPF/ICE ACCUM GRIDS AND NO LONGER ANTICIPATE THAT WE WILL REACH 1/4
INCH ICE ACCUMULATION FOR A ICE STORM WARNING. WILL ISSUE A FREEZING
RAIN ADVISORY WITH THIS PACKAGE TO COVER THE ENTIRE CWA. THAT BEING
SAID...WE STILL MAY END UP APPROACHING WARNING CRITERIA IN SOME
AREAS...AND POSSIBLE THAT THE ADVISORY COULD BE UPGRADED TO A
WARNING IN SPOTS.

AFTER THE TROUGH AXIS PASSES SAT MORN...WE SHOULD SEE PRECIP
COVERAGE DECREASE DURING THE MORNING DUE TO WEAK SUBSIDENCE BEHIND
THE TROUGH AND DIMINISHING ISENTROPIC LIFT AS LOW-LVL WINDS VEER TO
THE SW. HOWEVER..GIVEN POSSIBILITY OF SLOWER EVOLUTION OF UPPER-LVL
FEATURES AND RENEWED WEAK LIFT IS SW FLOW ALOFT...FEEL THAT AT THIS
POINT CONTINUING THE ADVISORY THROUGH 6 PM IS THE BEST COURSE.

DUE TO THE STRENGTH OF THE COLD AIR MASS...CLOUD COVER...FOG AND
PRECIP DO NOT EXPECT MUCH OF A DIURNAL WARMUP FOR SAT AND HAVE
SIGNIFICANTLY UNDERCUT MOS HIGH TEMP GUIDANCE. FEEL THAT THE ENTIRE
CWA SHOULD BE AT OR BELOW FREEZING ALL DAY.

.LONG TERM...
WITH THE MAIN UPPER LOW STILL YET TO PASS...WE WONT BE OUT OF THE
WOODS SATURDAY NIGHT AND SUNDAY BY ANY MEANS. FOLLOWING A BRIEF
LET-UP PERHAPS LATE SATURDAY...EXPECT LIFT TO INCREASE AGAIN AS AT
LEAST TWO DISTINCT WAVES PASS. THE FIRST LATE SATURDAY EVENING AND
THE SECOND SUNDAY AFTERNOON. THE COLD AIR WILL BE LOCKED IN PLACE
WITH SOUTHWESTERLY OVER-RUNNING CONTINUING AND A WEDGE OF SOLIDLY
WARM AIR OFF THE SURFACE. FORECAST SOUNDINGS CONTINUE TO STRONGLY
SUPPORT PRIMARILY FREEZING RAIN INTO SUNDAY MORNING...BEFORE DEEPER
LAYER COOLING CAUSES A TRANSITION TO SNOW OVER THE NORTHWEST...AND
MIXING PERHAPS WITH SLEET OVER THE EASTERN ZONES. MODEL QPF NUMBERS
ARE HARD TO LATCH ONTO THIS FAR OUT...BUT EVEN SO SUGGEST TOTALS
SATURDAY NIGHT AND SUNDAY WILL BE CLOSE TO WARNING LEVELS OF 0.25
INCHES OF ICE GLAZE. WE WILL CONTINUE THE WINTER STORM WATCH ISSUED
PREVIOUSLY FOR SATURDAY NIGHT AND EARLY SUNDAY...AND EXTEND UNTIL
00Z MONDAY. THE SNOW CHANCES ON THE BACK SIDE COULD TURN OUT A BIT
MORE SIGNIFICANT THAN EARLIER EXPECTED GIVEN THE TRACK OF THE LOW.
FOR NOW...INCREASED SNOW CHANCES TO LIKELY SUNDAY ACROSS THE NORTH
AND NORTHWEST WITH LIGHT ACCUMULATIONS FOR NOW. ALSO EXTENDED SLIGHT
CHANCE OF LIGHT SNOW ALL NIGHT ACROSS EASTERN ZONES SUNDAY NIGHT.
LOWERED HIGHS SUNDAY A CATEGORY OR SO MAINLY OVER SOUTHERN ZONES.

THE ARCTIC AIR WILL DEEPEN AS NOTED ABOVE LATE SUNDAY WITH A BETTER
SOUTHERLY PUSH UNDERWAY FOLLOWING PASSAGE OF THE UPPER LOW. LOWERED
HIGHS A BIT MORE ON MONDAY AND TUESDAY MOST AREAS. SOME AMOUNT OF
WEST OR SOUTHWEST COMPONENT ALOFT APPEARS WILL CONTINUE INTO AND
BEYOND MID WEEK WHICH COULD REQUIRE ADDING PRECIPITATION MENTION
LATER CURRENT DEPICTION REMAINS DRY ON OUR FORECAST AND FROM MOST
FAVORED OUTPUT. PERHAPS A COUPLE OF SHALLOW RE-ENFORCEMENTS OF THE
COLD AIR WILL OCCUR. ONE ESPECIALLY BY THURSDAY AS NORTHERLY
COMPONENT ALOFT EXPECTED TO REMAIN ACROSS THE NORTHERN PLAINS. A
SIGNIFICANT WARM-UP MAY BE DIFFICULT FOR MUCH OF NEXT WEEK.  MCQUEEN

&&

.AVIATION...
CEILINGS UNDER 300 FT...FOG...OCCASIONALLY DENSE....AND THE
DEVELOPMENT OF LIGHT FREEZING PRECIP SHOULD RESULT IN LIFR TO LIFR
CONDITIONS AT THE KLBB AND KCDS TERMINALS THIS EVE AND
OVERNIGHT...WITH A GRADUAL IMPROVEMENT TO IFR/MVFR CONDITIONS SAT
MORN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        18  25  18  21   8 /  50  50  60  60  10
TULIA         17  25  17  21  10 /  50  50  60  70  10
PLAINVIEW     20  25  18  23  11 /  50  50  60  70  10
LEVELLAND     23  31  22  26  14 /  50  50  60  60  10
LUBBOCK       23  29  21  25  13 /  60  60  60  60  10
BROWNFIELD    25  32  24  28  16 /  60  60  60  50  10
CHILDRESS     18  25  20  21  14 /  60  60  70  70  20
SPUR          23  29  23  26  15 /  60  60  70  70  20
ASPERMONT     24  31  25  27  18 /  70  70  70  70  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044.

&&

33/05/33
Hazardous weather outlook, Jan 12, 3:42 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CST FRI JAN 12 2007

TXZ021>044-132145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
342 PM CST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

THE COMBINATION OF A STRONG COLD FRONT AND AN UPPER LEVEL STORM
SYSTEM WILL RESULT IN WIDESPREAD FREEZING DRIZZLE AND AREAS OF
FREEZING RAIN TONIGHT. ICE ACCUMULATIONS UP TO TWO TENTHS OF AN
INCH ARE POSSIBLE. A FREEZING RAIN ADVISORY HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH HAS BEEN ISSUED FROM SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. FREEZING RAIN WILL REDEVELOP SATURDAY NIGHT AND
CONTINUE THROUGH SUNDAY MORNING. THE FREEZING RAIN MAY TRANSITION
TO SNOW SUNDAY AFTERNOON. ICE ACCUMULATIONS OF A QUARTER INCH ARE
POSSIBLE BY SUNDAY MORNING. SNOW ACCUMULATIONS ARE ALSO POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:44 PM CSTWinter Weather AdvisoryLUBBailey, Castro, Cochran, Lamb, Parmer, Swisher and 1 more26 hr

Nearby

Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.